MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054-B
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the first penumbra system 5max reperfusion catheters (5max) evaluated was ovalized approximately 24.0 cm from the hub.Conclusions: evaluation of the first 5max revealed that it was ovalized.This type of damage typically occurs due to improper handling during use.If the device is manipulated or gripped with force during use, damage such as this may occur.Evaluation of the second 5max revealed that it was kinked.This type of damage typically occurs due to improper handling during use.If the device is forcefully advanced against resistance damage such as this may occur.The neuron max mentioned in the complaint was not returned for evaluation, and the root cause of the initial resistance experienced by the physician could not be determined.All penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01330.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using penumbra system 5max reperfusion catheters (5max).During the procedure, the first 5max was used with a neuron 6f 088 long sheath (neuron max) for aspiration.The physician then retracted the 5max to do a pass using a stent retriever and noticed that the 5max was kinked.Therefore, the physician continued the procedure with a new 5max.While advancing the second 5max, the physician experienced resistance and suspected that the 5max had become kinked.Therefore, the 5max was removed and was confirmed to be kinked upon inspection.The procedure was then completed using a third 5max and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5958040
Report Number3005168196-2016-01329
Device Sequence Number16623611
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/08/2019
Device Catalogue NumberPSC054-B
Device Lot NumberF68308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2016
Initial Report FDA Received Date09/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR